Universidad Complutense de Madrid
E-Prints Complutense

Density and finiteness. A discrete approach to shape



Downloads per month over past year

Giraldo, A. and Rodríguez Sanjurjo, José Manuel (1997) Density and finiteness. A discrete approach to shape. Topology and its Applications, 76 (1). pp. 61-77. ISSN 0166-8641

[img] PDF
Restringido a Repository staff only


Official URL: http://www.sciencedirect.com/science/article/pii/S0166864197000989



We show in this paper that the category of shape can be modelled in discrete terms using maps defined in dense subsets of compacta. This approach to shape provides in addition a characterization of the shape of compacta which does not require external elements and uses only continuous single-valued functions, in contrast with the existing internal characterizations of shape. As an application, we prove a connection between the notion of shape image, due to Lisica, and the basic notion of omega limit of a dynamical system.

Item Type:Article
Uncontrolled Keywords:Density: Discrete map: Shape category; Shape image: Omega limit: Lyapunov stability
Subjects:Sciences > Mathematics > Geometry
Sciences > Mathematics > Topology
ID Code:16962
Deposited On:31 Oct 2012 10:44
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page